MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc.Pma/510(k): k100974.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc (peripherally inserted central catheter) was inserted on (b)(6) 2019 in a (b)(6) old patient for bi weekly lab draws and iv medication regimen.On (b)(6) 2019 it was reported the ¿picc line broke under the hub¿.The catheter was removed and a new picc was successfully placed.No other adverse effects were reported for this incident.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
There has been no new event information received since the last report.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection and dimensional verification of the returned device was conducted.A document based investigation was also completed including a review of complaint history, device history records, drawings, instructions for use, and quality control data.The complainant returned one single lumen 3.0fr picc line in a used condition.An adapter was present on the hub.Biomatter was present on the device.At the hub, it was noted the extension tubing was partially separated at the hub/tubing junction.No other surface damage on the device was noted.The length of extension tubing was measured from the hub to the manifold.The extension tubing outer diameter was also measured.Both measured to be within manufacturing specifications.Investigators observed the reported failure mode.The device was partially separated, but it was not out of specification for any of the attributes measured.There is no evidence to suggest that the device was not manufactured to current specifications.The device history records (dhr) for the device lot and picc component lot were reviewed.There were no relevant non-conformances noted in the records.Additionally, there have been no other complaints received on the complaint device lot.There is no information regarding care and maintenance of device.It is not known what other fluids were infused through the line or how often the line was accessed.There is no information regarding how the clamp was used, clamping too close to the hub could potentially weaken the fitting causing leaking or breaking.It is unknown if the catheter was accessed for power injection and if so, what psi the pressure was set at.The instructions for use (ifu) advises maximum pressure to be set at or below 325psi.There is no information regarding patient activity, inadvertent pulling on device could weaken the line and fitting.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the device failure analysis, cook has concluded that the failure mode for the device complaint was that the tubing split at the hub.The cause was not established.Measures are in progress to address this failure mode.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8535358
Report Number1820334-2019-00943
Device Sequence Number14061116
Product Code LJS
UDI-Device Identifier00827002237070
UDI-Public(01)00827002237070(17)200723(10)9274516
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2020
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-40NT-ABRM-1110
Device Lot Number9274516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 MO